I recently received ArteFill for a scar on the right side of my mouth. It was big, deep, and looked like a very "wide" wrinkle. Several days later, I am noticing this roundness where i believe it was slightly overfilled. I am aware that ArteFill is permanent. Overall, there is improvement with the scar. Will any of this effect be lessened at all as time goes on and the collagen leaves, or is it a "what you see immediately after treatment is what you get" basis when it comes to ArteFill? I have also heard it looks more natural and better as time goes on.
Will Areas Over-filled with ArteFill Eventually Look Better?
Doctor Answers (3)
Hopefully there is a component of acute swelling that will go down fairly quickly and you will be OK.
In the medium term, judicious injections of kenalog can help (realizing kenalog can cause temporary or permanent tissue atrophy).
Those of you who read my posts know my opinions of semipermanent fillers and the many, many permanent long-term lumpiness/granuloma problems they have caused, including Artefill.
It is frustrating as a doctor to read continued posts of patients who are having significant problems from ill-advised procedures, when the information was there advising alternative safer treatments.
Artefill Results Change over time
Since Artefill is composed of PMMA microspheres combined with bovine collagen, and the collagen is a temporary carrier, the results may diminish within the first few months. However, since the purpose of the PMMA is to stimulate your own skin to make collagen and deposit it around the PMMA microspheres, your results will improve within several months after injection. This diminishing then increasing of collagen may "cross in the mail" or not occur exactly the same time which means sometimes your scars might look worse again before they look better and sometimes they might look over-corrected before the bovine collagen disappears.
Artefill is no longer available, the company went bankrupt. If it looks overfilled, sometimes you might get luck if it is early after treatment. This may be due to swelling. The problem is that if it truly is overfilled, it is a permanent product and difficult to remove.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.